MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Age & date of birth: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and shipping inspection record of the involved product/lot number combination confirmed there was no indication of anomaly in them.A search of the complaint file found no other similar reports with the involved product code/lot number combination.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the involved misago device folded up on itself while being deployed.The device was an 80-millimeter stent and ended up being about 40 millimeters once fully deployed.The artery of the lower extremity was not previously treated.The left limb was diseased.The location was the superficial femoral artery (sfa).The calcification was moderate and there was no tortuosity.The lesion's length was approximately 80mm.The vessel's diameter was approximately 7mm.The lesion was pre-dilated and post dilated.The site of access/puncture and approach was femoral artery contralateral, retrograde.The patient condition was good.The outcome of the procedure was good.There was no patient injury or medical/surgical intervention required.The event occurred intra-operative.Additional information was received on 01 aug 2022: the procedure performed was a left lower leg angiogram.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b5, provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual sample did not find any anomaly such as a kink along the total length.In addition, the sliding part was found moved approximately 110 mm toward the proximal side.Magnifying inspection of the sliding part (where the stent was mounted) of the actual sample found it had been dented intermittently.Electron microscopic inspection of the sliding part (where the stent was mounted) of the actual sample found multiple abrasions.Scratches occurred mostly in the vicinity of the dented area observed.It was inferred that some hard object (e.G., calcified lesion) came in contact with the sliding part (where the stent was mounted) of the actual sample and got caught.The outer diameter of the undamaged area of the sliding part (where the stent was mounted) of the actual sample was measured and found to meet the factory's specification and no anomaly was observed.Magnifying inspection of the inner shaft (where the stent was mounted) of the actual sample found no crush or other anomalies in appearance.Magnifying inspection of the catheter shaft of the actual sample found no anomalies in appearance such as crush.No anomalies such as dislodging of the release wire fixing section were observed.X-ray fluoroscopic inspection of the inside of the catheter shaft of the actual sample did not find any anomalies such as a kink or fracture of the release wire.X-ray fluoroscopic inspection of the inside of the deployment handle of the actual sample found that the release wire was wound around the thumbwheel in a regular circle, and no anomaly was found.The stent has a structure to self-expand by turning the thumbwheel (winding up the release wire connected to the sliding part) and pulling the sliding part toward the proximal side.If stent release is performed while the sliding part of the delivery catheter is trapped, the sliding part is prevented from moving toward the proximal side and only the release wire is wound.At that time, if the force that traps the sliding part is greater than the force that pulls the sliding part toward the proximal side, a force that pushes out the inner shaft works, and the inner shaft (contrast markers) advances.This causes the stent deployed from the sliding part to be pushed out by the proximal marker that mounted on the inner shaft and exposed to compression force, leading to a contraction.The above may be prevented by properly holding the catheter.Based on the intermittent dents and abrasions observed on the sliding part of the actual sample, in order to verify the mechanism of occurrence of the above, the following simulation tests were conducted using a simulated lower limb vascular model.[simulation test 1 (proper grasping of catheter (non-moving part)] in a simulated lower limb vascular model, a contralateral approach was made with a factory-retained destination 6fr, and the distal end was positioned at the iliac.Then, a factory-retained misago of the involved product code was inserted along a factory-retained guidewire advantage up to left sfa, and the sliding part (stent mount part) of misago was tightened over the tube (simulated vessel) with cable ties to be put in a trapped state.Deployment handle was hold by one hand and the non-moving part (proximal shaft) was hold by the other hand, clicking was initiated.The stent started to deploy in 10 clicks.As the clicking was continued, the stent was continued to be deployed without contracting, at 58 clicks, the stent was fully deployed.While the stent was being deployed, the inner shaft (contrast markers) did not advance.The fully deployed stent measured approximately 82 mm.(stent length of the product of the involved product code is 80mm).[simulation test 2 (insufficient grasping of the catheter (non-moving part)] in the same test system as in the simulation test 1, only the deployment handle was grasped, and the clicking was initiated without the non-moving part (proximal shaft) being grasped.Stent started to deploy in 10 clicks.After 25 clicks, the inner shaft (contrast markers) moved forward, and the stent began to contract.Further continued clicking resulted in advancement of the inner shaft (contrast markers), and contraction of stent progressed accordingly.After 40 clicks, adjacent stent struts partially overlapped each other due to stent contraction.In 60 clicks the stent was fully deployed, however, the length of the deployed stent was approximately 65 mm due to stent contraction, which was approximately 17 mm shorter than the stent deployed in the simulation test 1.The situation of simulation test 2 was considered similar to the situation in this case.It should be noted that the degree of contraction of the stent varies with the degree of trapping of the sliding part.Based on the results of the analysis of the actual sample and the results of the simulation test, the following possibilities were considered in this case.The sliding part (stent mount part) of the actual sample was trapped by some hard object (e.G., calcified lesion), which hindered the sliding part from being retracted toward the proximal side.This trapping state hindered the sliding part from moving on the proximal side, which caused the force to push the inner tube located inside to work.At that time, the inner tube (contrast markers) was advanced due to lack of force to grasp the delivery catheter (non-moving part).Due to the advancing inner shaft (contrast markers), the stent once deployed from the sliding part was pushed forward by the proximal marker on the inner shaft and contracted under compression force.This resulted in the deployed stent being shorter than its proper length.In ashitaka factory manufacturing process, quality is maintained by performing the following inspections.After stent processing, 100% inspection of stent struts by an imaging device is conducted to ensure that they are not deformed or fractured.After stent processing, the width and thickness of the stent struts are inspected on 100% basis by an imaging device.After the stent is mounted on the delivery catheter, 100%-dimensional inspection for the total length of the stent is performed to assure the stent length.After the stent is mounted on the delivery catheter, 100% visual inspection is performed to ensure that there is no anomaly such as overlap, deformity, or fracture of the stent struts.It is also confirmed that there is no kink or crush in the sliding part or the shaft section.The load on releasing the stent is measured by a load measuring device to confirm that there is no abnormality in the release resistance.For future use, please keep in mind the following points described in the instructions for use (ifu): · "in order to prevent the position of the delivery catheter from shifting during the stent deployment, grasp the delivery catheter at the proximal side of the intermediate shaft and fix it by hand so that it does not move." · "[directions for use] - to maintain the position of the delivery catheter while rotating the thumbwheel, grip the delivery catheter by hand at the operator side (proximal) of the intermediate shaft and do not move the delivery catheter at the operator side of the intermediate shaft." · "to maintain the position of the delivery catheter while rotating the thumbwheel, grip the delivery catheter by hand at the operator side (proximal) of the intermediate shaft and do not move the delivery catheter at the operator side of the intermediate shaft.".
 
Event or Problem Description
Additional information was received on 01 sep 2022 - a gore covered stent was placed over the entire area.Post dilation was not done.A focal lesion that was treated with a metacross balloon.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key15231851
Report Number9681834-2022-00166
Device Sequence Number11954060
Product Code NIP
UDI-Device Identifier04987350727602
UDI-Public04987350727602
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberN/A
Device Catalogue NumberSXR07080R
Device Lot Number200601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FORTRESS SHEATH.; GLIDEWIRE ADVANTAGE.
Patient SexMale
Patient RaceWhite